Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 332, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 3, 2004, 11:30 PM CDT for Dakota County, Dixon County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2004, 11:30 PM CDT (04:30 UTC)
- Expired
- Jul 4, 2004, 12:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
Counties Dakota County, NE, Dixon County, NE
The radar
The Sioux Falls radar (KFSD), 124 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1650 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 040430
SVRFSD
NEC043-051-040515-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1130 PM CDT SAT JUL 3 2004
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAKOTA COUNTY IN NORTHEAST NEBRASKA
DIXON COUNTY IN NORTHEAST NEBRASKA
* UNTIL 1215 AM CDT
* AT 1129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR PONCA...OR ABOUT
OVER PONCA...MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HUBBARD AROUND 1135 PM CDT
JACKSON AROUND 1140 PM CDT
HOMER AROUND 1145 PM CDT
THIS STORM WILL PRODUCE LARGE HAIL AND DAMAGING WIND. GO INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 4232 9645 4232 9645 4239 9697 4266 9695
4266 9695 4255 9664 4251 9662 4251 9653
4248 9649 4249 9646 4248 9643
$$
MJFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 10:05 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 3, 10:05 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1005 PM CDT SAT JUL 3 2004 .DISCUSSION... BUSY WITH SEVERE WEATHER. HAVE UPDATED ZONE FOR LINE OF TSTMS IN SE SD MOVG SLOWLY AS TROF MOVES THROUGH. DID LEAVE A LOW POP CHC OF TSTMS TNGT BEHIND THROUGH IN NRN PARTS OF CWA. EARLIER LOWS LOOK GOOD. && .FSD...WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WB
Hazardous weather outlook, Jul 3, 5:27 AM CDT, 18 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 527 AM CDT SAT JUL 03 2004 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-041200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 527 AM CDT SAT JUL 03 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A TROUGH OF LOW PRESSURE WILL MOVE EAST OVER THE AREA THROUGH THIS EVENING. WITH LINGERING LOW LEVEL MOISTURE AND RELATIVELY COLD AIR ALOFT...SCATTERED THUNDERSTORMS SHOULD DEVELOP WEST OF THE JAMES RIVER THIS AFTERNOON...AND THEN MOVE SOUTHEAST OVER THE AREA LATER THIS AFTERNOON AND EVENING. ISOLATED STORMS COULD PRODUCE WIND GUSTS UP TO 60 MPH AND DIME SIZE HAIL...MAINLY WEST OF A LINE FROM BROOKINGS TO YANKTON IN SOUTH DAKOTA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SIGNIFICANT TROUGH OF LOW PRESSURE WILL MOVE SLOWLY EAST OVER THE AREA LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. THIS SYSTEM WILL TAP INTO A SOUTHEAST FLOW OF MOIST UNSTABLE AIR FROM THE CENTRAL PLAINS TO PRODUCE EXPECTED WIDESPREAD SHOWERS AND THUNDERSTORMS... DEVELOPING WEST OF THE JAMES RIVER LATE SUNDAY NIGHT...THEN SPREADING EAST MONDAY AND MONDAY NIGHT. A FEW STORMS COULD PRODUCE DIME SIZE HAIL SOUTH OF INTERSTATE 90. HEAVY RAINS ARE ALSO POSSIBLE...MAINLY NORTH OF INTERSTATE 90. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM CDT WEST OF LINE FROM BROOKINGS TO YANKTON IN SOUTH DAKOTA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 3, 10:22 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1022 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1021 PM HAIL CROOKS 43.66N 96.81W
07/03/2004 0.88 INCH MINNEHAHA SD TRAINED SPOTTER
NICKLE SIZE HAIL AND LARGER.
&&
DPMLocal storm report, Jul 3, 10:28 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1028 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL TYNDALL 42.99N 97.86W
07/03/2004 0.75 INCH BON HOMME SD PUBLIC
WEST SIDE OF TYNDALL.
&&
DPMLocal storm report, Jul 3, 10:35 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1035 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 7 NNW FLANDREAU 44.14N 96.65W
07/03/2004 0.75 INCH MOODY SD PUBLIC
0940 PM HAIL COLTON 43.79N 96.93W
07/03/2004 0.75 INCH MINNEHAHA SD TRAINED SPOTTER
0955 PM HAIL 5 N YANKTON 42.96N 97.39W
07/03/2004 1.00 INCH YANKTON SD TRAINED SPOTTER
INTERSECTION OF US 81 HWY 303.
0915 PM HAIL 6 NE TRIPP 43.29N 97.88W
07/03/2004 1.25 INCH HUTCHINSON SD PUBLIC
&&
DPMLocal storm report, Jul 3, 10:53 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1053 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL TYNDALL 42.99N 97.86W
07/03/2004 0.75 INCH BON HOMME SD PUBLIC
WEST SIDE OF TYNDALL.
&&
DPMLocal storm report, Jul 3, 11:00 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1100 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL YANKTON 42.89N 97.39W
07/03/2004 0.88 INCH YANKTON SD BROADCAST MEDIA
&&
DPMLocal storm report, Jul 3, 11:06 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1106 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 5 SSW ARTESIAN 43.94N 97.96W
07/03/2004 1.75 INCH SANBORN SD PUBLIC
0705 PM HAIL 5 SSW FEDORA 43.94N 97.83W
07/03/2004 1.00 INCH MINER SD PUBLIC
0708 PM HAIL 11 S FEDORA 43.85N 97.79W
07/03/2004 0.75 INCH MINER SD PUBLIC
0710 PM HAIL 9 SSW FEDORA 43.89N 97.86W
07/03/2004 0.25 INCH SANBORN SD PUBLIC
0739 PM HAIL 7 N FULTON 43.83N 97.82W
07/03/2004 1.00 INCH HANSON SD PUBLIC
0755 PM HAIL 4 W CANOVA 43.88N 97.58W
07/03/2004 0.75 INCH MINER SD PUBLIC
0756 PM HAIL 1 W DIMOCK 43.48N 98.01W
07/03/2004 1.75 INCH HUTCHINSON SD PUBLIC
0756 PM HAIL MITCHELL 43.73N 98.03W
07/03/2004 2.50 INCH DAVISON SD LAW ENFORCEMENT
0758 PM HAIL 1 E FULTON 43.73N 97.80W
07/03/2004 0.75 INCH HANSON SD PUBLIC
0758 PM HAIL 1 E FULTON 43.73N 97.80W
07/03/2004 0.75 INCH HANSON SD AMATEUR RADIO
0800 PM HAIL ALEXANDRIA 43.65N 97.78W
07/03/2004 1.75 INCH HANSON SD TRAINED SPOTTER
0818 PM HAIL 6 N COLMAN 44.07N 96.82W
07/03/2004 0.75 INCH MOODY SD PUBLIC
0823 PM HAIL NW PARKSTON 43.39N 97.99W
07/03/2004 0.88 INCH HUTCHINSON SD TRAINED SPOTTER
0823 PM HAIL PARKSTON 43.39N 97.99W
07/03/2004 0.88 INCH HUTCHINSON SD PUBLIC
0825 PM HAIL 3 NW EMERY 43.63N 97.66W
07/03/2004 0.75 INCH HANSON SD PUBLIC
0845 PM HAIL 2 E HOWARD 44.01N 97.48W
07/03/2004 1.25 INCH MINER SD PUBLIC
0845 PM HAIL 9 NE TRIPP 43.32N 97.84W
07/03/2004 1.50 INCH HUTCHINSON SD PUBLIC
0856 PM HAIL 2 S WINFRED 43.97N 97.36W
07/03/2004 0.88 INCH LAKE SD NWS EMPLOYEE
0901 PM HAIL 2 S WINFRED 44.00N 97.36W
07/03/2004 0.88 INCH LAKE SD NWS EMPLOYEE
0905 PM HAIL 7 NNW FLANDREAU 44.14N 96.65W
07/03/2004 0.75 INCH MOODY SD PUBLIC
0915 PM HAIL 6 NE TRIPP 43.29N 97.88W
07/03/2004 1.25 INCH HUTCHINSON SD PUBLIC
0921 PM HAIL 2 S WARD 44.13N 96.46W
07/03/2004 1.00 INCH MOODY SD PUBLIC
0926 PM HAIL 1 N LESTERVILLE 43.05N 97.59W
07/03/2004 1.75 INCH YANKTON SD EMERGENCY MNGR
0940 PM HAIL COLTON 43.79N 96.93W
07/03/2004 0.75 INCH MINNEHAHA SD TRAINED SPOTTER
0949 PM HAIL 7 N YANKTON 42.99N 97.39W
07/03/2004 1.00 INCH YANKTON SD TRAINED SPOTTER
0951 PM HAIL LESTERVILLE 43.04N 97.59W
07/03/2004 0.88 INCH YANKTON SD EMERGENCY MNGR
0951 PM HAIL UTICA 42.98N 97.50W
07/03/2004 1.75 INCH YANKTON SD EMERGENCY MNGR
0955 PM HAIL 5 N YANKTON 42.96N 97.39W
07/03/2004 1.00 INCH YANKTON SD TRAINED SPOTTER
INTERSECTION OF US 81 HWY 303.
1010 PM HAIL YANKTON 42.89N 97.39W
07/03/2004 0.88 INCH YANKTON SD BROADCAST MEDIA
1013 PM HAIL CROOKS 43.66N 96.81W
07/03/2004 0.75 INCH MINNEHAHA SD TRAINED SPOTTER
1018 PM HAIL YANKTON 42.89N 97.39W
07/03/2004 1.00 INCH YANKTON SD EMERGENCY MNGR
WEST SIDE OF YANKTON.
1021 PM HAIL CROOKS 43.66N 96.81W
07/03/2004 0.88 INCH MINNEHAHA SD TRAINED SPOTTER
NICKLE SIZE HAIL AND LARGER.
1022 PM HAIL TYNDALL 42.99N 97.86W
07/03/2004 0.75 INCH BON HOMME SD PUBLIC
WEST SIDE OF TYNDALL.
1022 PM HAIL TYNDALL 42.99N 97.86W
07/03/2004 0.75 INCH BON HOMME SD PUBLIC
WEST SIDE OF TYNDALL.
&&
DPMThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 11:06 PM CDT | Severe Thunderstorm Warning | FSD | Dixon | 24 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.